Alert archive / Virginia / Beach Hazards Statements in 2018
Beach Hazards Statement 14, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Sep 29, 2018, 4:14 AM EDT for Worcester County, Maryland; Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2018, 4:14 AM EDT (08:14 UTC)
- Expired
- Oct 1, 2018, 8:00 PM EDT
- In force
- 64 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WHUS41 KAKQ 290814 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 414 AM EDT Sat Sep 29 2018 MDZ025-NCZ102-VAZ098>100-291615- /O.NEW.KAKQ.BH.S.0014.180929T0814Z-180930T0000Z/ /O.NEW.KAKQ.RP.S.0014.180929T0814Z-180930T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 414 AM EDT Sat Sep 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wakefield has issued a Beach Hazards Statement, which is in effect through this evening. A High Rip Current Risk has also been issued. This High Rip Current Risk is in effect through this evening. * LOCATION...The beaches of Maryland, Virginia, and Outer Banks Currituck in North Carolina. * TIMING...Today, especially leading up to low tide mid to late afternoon. * SURF OR RIP CURRENT RISK...Shore normal long period swell and breaking waves of 3 to 4 ft will result in hazardous surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
6 follow-up statements
619
WHUS41 KAKQ 291455
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
1055 AM EDT Sat Sep 29 2018
MDZ021-292300-
/O.NEW.KAKQ.CF.S.0037.180929T1900Z-180930T0000Z/
Dorchester-
1055 AM EDT Sat Sep 29 2018
...WATER LEVELS NEAR MINOR FLOOD THRESHOLDS LATE THIS AFTERNOON
THROUGH EARLY THIS EVENING...
* LOCATION...Areas along the Chesapeake Bay and tidal rivers of
Dorchester County Maryland, primarily over southern portions
of the county.
* TIMING...With the high tide cycle late this afternoon into
early this evening.
* COASTAL FLOOD IMPACTS...Shallow flooding is expected possible in
the most vulnerable locations near the waterfront and shoreline.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
29/08 PM 3.2 1.2 0.9 1 NONE
30/08 AM 2.8 0.8 0.9 1 NONE
30/09 PM 3.2 1.2 0.9 1 NONE
01/09 AM 2.7 0.7 0.8 1 NONE
01/10 PM 3.0 1.0 0.8 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
29/05 PM 3.3 1.2 1.0 1 MINOR
30/05 AM 3.1 1.0 1.0 1 NONE
30/06 PM 3.3 1.2 1.0 1 MINOR
01/06 AM 3.0 0.9 1.0 1 NONE
01/07 PM 3.3 1.2 1.0 1 MINOR
02/07 AM 3.0 0.9 1.0 1 NONE
&&
$$
MDZ025-NCZ102-VAZ098>100-292300-
/O.CON.KAKQ.BH.S.0014.000000T0000Z-180930T0000Z/
/O.CON.KAKQ.RP.S.0014.000000T0000Z-180930T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
1055 AM EDT Sat Sep 29 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* LOCATION...The beaches of Maryland, Virginia, and Outer Banks
Currituck in North Carolina.
* TIMING...Today, especially leading up to low tide mid to late
afternoon.
* SURF OR RIP CURRENT RISK...Shore normal long period swell and
breaking waves of 3 to 4 ft will result in hazardous surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
There is a high risk of rip currents.
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards...beach patrol flags and
signs.
If you become caught in a rip current...relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.
&&
$$614
WHUS41 KAKQ 291956
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
356 PM EDT Sat Sep 29 2018
MDZ025-NCZ102-VAZ098>100-300400-
/O.EXT.KAKQ.BH.S.0014.000000T0000Z-181001T0000Z/
/O.EXT.KAKQ.RP.S.0014.000000T0000Z-181001T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
356 PM EDT Sat Sep 29 2018
...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
* LOCATION...The beaches of Maryland, Virginia, and Outer Banks
Currituck in North Carolina.
* TIMING...Today, especially leading up to low tide mid to late
afternoon.
* SURF OR RIP CURRENT RISK...Shore normal long period swell and
breaking waves of 3 to 4 ft will result in hazardous surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
There is a high risk of rip currents.
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards...beach patrol flags and
signs.
If you become caught in a rip current...relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.
&&
$$
MDZ021-300000-
/O.CON.KAKQ.CF.S.0037.000000T0000Z-180930T0000Z/
Dorchester-
356 PM EDT Sat Sep 29 2018
...Near Minor Tidal Flooding This Evening At Bishops Morning...
* LOCATION...Areas along the Chesapeake Bay and tidal rivers of
Dorchester County Maryland, primarily over southern portions
of the county.
* TIMING...With the high tide cycle late this afternoon into
early this evening.
* COASTAL FLOOD IMPACTS...Shallow flooding is expected possible
in the most vulnerable locations near the waterfront and
shoreline.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
29/08 PM 3.2 1.2 0.9 1 NONE
30/08 AM 2.8 0.8 0.9 1 NONE
30/09 PM 3.2 1.2 0.9 1 NONE
01/09 AM 2.7 0.7 0.8 1 NONE
01/10 PM 3.0 1.0 0.8 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
29/05 PM 3.3 1.2 1.0 1 MINOR
30/05 AM 3.1 1.0 1.0 1 NONE
30/06 PM 3.3 1.2 1.0 1 MINOR
01/06 AM 3.0 0.9 1.0 1 NONE
01/07 PM 3.3 1.2 1.0 1 MINOR
02/07 AM 3.0 0.9 1.0 1 NONE
&&
$$951
WHUS41 KAKQ 292001
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
401 PM EDT Sat Sep 29 2018
MDZ021-300000-
/O.CON.KAKQ.CF.S.0037.000000T0000Z-180930T0000Z/
Dorchester-
401 PM EDT Sat Sep 29 2018
...Near Minor Tidal Flooding At Bishops Head This Evening...
* LOCATION...Areas along the Chesapeake Bay and tidal rivers of
Dorchester County Maryland, primarily over southern portions
of the county.
* TIMING...With the high tide cycle late this afternoon into
early this evening.
* COASTAL FLOOD IMPACTS...Shallow flooding is expected possible
in the most vulnerable locations near the waterfront and
shoreline.
&&
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
29/08 PM 3.2 1.2 0.9 1 NONE
30/08 AM 2.8 0.8 0.9 1 NONE
30/09 PM 3.2 1.2 0.9 1 NONE
01/09 AM 2.7 0.7 0.8 1 NONE
01/10 PM 3.0 1.0 0.8 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
29/05 PM 3.3 1.2 1.0 1 MINOR
30/05 AM 3.1 1.0 1.0 1 NONE
30/06 PM 3.3 1.2 1.0 1 MINOR
01/06 AM 3.0 0.9 1.0 1 NONE
01/07 PM 3.3 1.2 1.0 1 MINOR
02/07 AM 3.0 0.9 1.0 1 NONE
&&
$$
MDZ025-NCZ102-VAZ098>100-300415-
/O.CON.KAKQ.BH.S.0014.000000T0000Z-181001T0000Z/
/O.CON.KAKQ.RP.S.0014.000000T0000Z-181001T0000Z/
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
401 PM EDT Sat Sep 29 2018
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...
* LOCATION...The beaches of Maryland, Virginia, and Outer Banks
Currituck in North Carolina.
* TIMING...Today, especially leading up to low tide mid to late
afternoon.
* SURF OR RIP CURRENT RISK...Shore normal long period swell and
breaking waves of 3 to 4 ft will result in hazardous surf
conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
There is a high risk of rip currents.
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards...beach patrol flags and
signs.
If you become caught in a rip current...relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.
&&
$$791 WHUS41 KAKQ 300804 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 404 AM EDT Sun Sep 30 2018 MDZ025-NCZ102-VAZ098>100-010000- /O.CON.KAKQ.BH.S.0014.000000T0000Z-181001T0000Z/ /O.CON.KAKQ.RP.S.0014.000000T0000Z-181001T0000Z/ Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 404 AM EDT Sun Sep 30 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...The beaches of Maryland, Virginia, and Outer Banks Currituck in North Carolina. * TIMING...Today, especially leading up to low tide late this afternoon. * SURF OR RIP CURRENT RISK...Shore normal long period swell and breaking waves of 3 to 4 ft will result in hazardous surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
941 WHUS41 KAKQ 301830 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 230 PM EDT Sun Sep 30 2018 MDZ025-VAZ099-100-301930- /O.CAN.KAKQ.BH.S.0014.000000T0000Z-181001T0000Z/ /O.CAN.KAKQ.RP.S.0014.000000T0000Z-181001T0000Z/ Maryland Beaches-Accomack-Northampton- 230 PM EDT Sun Sep 30 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... The National Weather Service in Wakefield has cancelled the Beach Hazards Statement. The High Rip Current Risk has been cancelled. A Moderate Threat of rip currents for the remainder of today and again Monday. $$ NCZ102-VAZ098-010230- /O.EXT.KAKQ.BH.S.0014.000000T0000Z-181002T0000Z/ /O.EXT.KAKQ.RP.S.0014.000000T0000Z-181002T0000Z/ Eastern Currituck-Virginia Beach- 230 PM EDT Sun Sep 30 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH MONDAY EVENING... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING... * LOCATION...The beaches of Maryland, Virginia, and Outer Banks Currituck in North Carolina. * TIMING...Today, especially leading up to low tide late this afternoon. * SURF OR RIP CURRENT RISK...Shore normal long period swell and breaking waves of 3 to 4 ft will result in hazardous surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
349 WHUS41 KAKQ 010754 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 354 AM EDT Mon Oct 1 2018 NCZ102-VAZ098-020000- /O.CON.KAKQ.BH.S.0014.000000T0000Z-181002T0000Z/ /O.CON.KAKQ.RP.S.0014.000000T0000Z-181002T0000Z/ Eastern Currituck-Virginia Beach- 354 AM EDT Mon Oct 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...The beaches of Maryland, Virginia, and Outer Banks Currituck in North Carolina. * TIMING...Today, especially leading up to low tide late this afternoon. * SURF OR RIP CURRENT RISK...Shore normal long period swell and breaking waves of 3 to 4 ft will result in hazardous surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Sep 29, 3:57 AM EDT, 17 minutes earlier.
Area forecast discussion, Sep 29, 3:57 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
357 AM EDT Sat Sep 29 2018
.SYNOPSIS...
High pressure will remain over the local area into early next
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 330 AM EDT Saturday...
Early morning surface analysis reveals 1028 mb high pressure
centered over the upper Midwest, extending east into the Mid-
Atlantic region. Meanwhile, a weak cold front stretches from SE
NC into SC and GA. The latest radar composite shows ongoing
shwrs/tstms in vicinity of the front across eastern NC, but none
of this is expected to drift northward into our FA thanks to the
influence of high pressure to our WNW. It is quite comfortable
this morning with most inland locations dipping into the mid 50s
to around 60...60s closer to the coast. As we move through the
day, expect a mainly clear sky except for some occasional high
clouds and some scattered afternoon CU. Seasonable this
afternoon with highs in the mid/upr 70s to low 80s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
As of 330 AM EDT Saturday...
Pleasant conditions with mostly sunny days and comfortable
nights are in store for the short term period as high pressure
builds into the region. Temps both Sunday and Monday will top
out in the mid/upr 70s to low 80s NW to SE while overnight lows
will range from the mid 50s to low 60s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 400 PM EDT Thursday...
The extended period will be characterized by above average
temperatures and (mainly) dry conditions. A 500hPa anticyclone will
be centered southern/southeastern US on Tuesday, while a subtle mid-
level shortwave tracks across the northeastern US. The associated
sfc low/cold front approaches the region late Tuesday through
Wednesday before washing out. Have slight chc PoPs over the
northwestern half of the CWA from Tue PM-Wed AM to account for this.
The 500hPa ridge axis/anticyclone become centered from the southeast
to Mid-Atlantic from late Wednesday through the end of next week. At
the surface, weak high pressure is expected to remain a few hundred
miles E or SE of the region from Wed-Fri. While a 500hPa shortwave
(w/ associated sfc low pressure) is still forecast to track from the
Northern Plains to southeastern Canada from Wed-Fri, the latest
28/12z GFS/ECMWF stall the trailing cold front well north of the
region. As a result, the trend is for us to stay dry under partly-
mostly sunny skies through the end of the week.
Expect afternoon highs to range from the low-mid 80s (warmest south/
coolest on the Eastern Shore) throughout the extended period. On
Tue/Wed, morning lows will range from the low-mid 60s inland with
upper 60s near the coast. Slightly warmer on Thu/Fri, with lows
ranging from the mid 60s NW to around 70 in far SE VA/NE NC.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
As of 125 AM EDT Saturday...
High pressure nudging into the local area will create generally
VFR conditions at the terminals during the 06Z TAF period. The
only exception will be some shallow fog at KRIC/KSBY and
possibly KPHF between 08-12Z this morning.
Outlook...High pressure will build eastward to just off the New
England coast thru Sunday, and should provide mainly VFR
conditions across the area with light winds.
&&
.MARINE...
As of 330 AM EDT Saturday...
High pressure is building in from the NW early this morning
and a cold front has settled off the Carolina coast. The wind is
generally NE early this morning, with speeds of ~5kt N to 5-10kt S,
with seas ~3ft. High pressure gradually builds from the Ohio Valley
through New England by tonight with the wind mainly NE with speeds
of 5-10kt N and 10-15kt S. High pressure then slowly slides offshore
Sunday into Monday with the wind shifting from NE to SE and
remaining less than 15kt. High pressure moves farther offshore
Monday night into Tuesday with the wind becoming SW aob 15kt.
Persistent onshore flow results in long period swell (16-20s)
building to 5-6ft S and 4-5ft N later this aftn through tonight and
Sunday. The SCA will remain S of Cape Charles, and has not been
extended nwd as seas are expected to average 3-4ft, although there
could be occasional 5ft seas out near 20nm.
&&
.HYDROLOGY...
As of 330 AM EDT Saturday...
Due to recent rain, minor river flooding at Bremo Bluff, Richmond-
Westham, and perhaps the Locks is expected. Will issue an FLW
for Bremo and Westham this morning.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EDT Saturday...
Tidal anomalies are averaging 0.5-1.0ft above normal early this
morning, with no tidal flooding occurring with the current or
immediately past high tide cycle. The next high tide cycle
occurring midday through the aftn will be the higher
astronomical tide and water levels for locations in the Bay and
adjacent tidal rivers are forecast to reach within 0.25-0.5ft of
minor flood thresholds. Tidal anomalies should remain above
normal Sunday into Monday with persistent onshore flow and
building long- period swell.
There is a high risk for rip currents today given nearly shore
normal 16-20s period swell, which builds to 3-4ft N to 4-5ft S later
this aftn.
&&
.EQUIPMENT...
KDOX remains offline until further notice.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 6 PM EDT
Sunday for ANZ656-658.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...ERI
AVIATION...JDM
MARINE...AJZ
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...AJZ
EQUIPMENT...AKQHazardous weather outlook, Sep 29, 3:09 AM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 309 AM EDT Sat Sep 29 2018 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-301030- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 309 AM EDT Sat Sep 29 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-301030- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 309 AM EDT Sat Sep 29 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:14 AM EDT | Rip Current Statement | AKQ | Worcester | 64 hr |
| Sep 29, 10:55 AM EDT | Coastal Flood Statement | AKQ | Dorchester | 9 hr |
| Sep 29, 4:04 AM EDT | River Flood Warning | AKQ | Buckingham, Fluvanna | 28 hr |
| Sep 29, 4:04 AM EDT | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 44 hr |
| Sep 29, 10:50 AM EDT | River Flood Warning | AKQ | Henrico, City of Richmond | 37 hr |
Nearby
Beach Hazards Statements in Virginia, 2018Beach Hazards Statements in Maryland, 2018Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.